Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 12, NWS Tallahassee, FL

February 13, 2000Seminole County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 13, 2000, 10:18 PM EST for Seminole County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 13, 2000, 10:18 PM EST (03:18 UTC)
Expired
Feb 13, 2000, 10:45 PM EST
In force
27 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Seminole County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 6:30 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2000-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2000-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 140319
SVRTLH
GAC253-140345-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1018 PM EST SUN FEB 13 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  SEMINOLE COUNTY IN GEORGIA
  THIS INCLUDES DONALSONVILLE

* UNTIL 1045 PM EST

* AT 1015 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 20 MILES SOUTHWEST OF DONALSONVILLE...MOVING
  NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  DONALSONVILLE BY 1050 PM EST

THIS IS A DANGEROUS SITUATION. ACT QUICKLY! IF YOU ARE IN THE PATH OF
THIS TORNADO...MOVE TO A SHELTER BELOW GROUND IF AVAILABLE.
OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR.

LAT...LON 3097 8499 3075 8488 3093 8472 3109 8491

GOULD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 8:45 PM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Feb 13, 8:45 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 PM EST SUN FEB 13 2000

...A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL
OF THE FLORIDA AND GA COUNTIES...

...A SPECIAL MARINE WARNING IS IN EFFECT FOR APALACHICOLA TO DESTIN
OUT TO 60NM UNTIL 945 PM EST (845 CST)...

ALL GEORGIA AND FLORIDA COUNTIES CONT IN TORNADO WATCH 26 UNTIL 06Z.
AT 830 PM SQUALL LINE EXTENDING FROM GLLF MEX JUST W OF PANAMA CITY
NE THRU ALA/GA BNDRY TO E OF COLUMBUS GA. ACTIVITY NOW E OF SE ALA.
STRONGEST STORMS IN PANHANDLE WITH ROTATING CELL IN JACKSON COUNTY
NECESSITATING A SVR TSTM WARNING FOR JACKSON/WASHINGTON AND NRN BAY
COUNTIES. CELLS MOVG NE 30 MPH WITH DAMAGING WINDS MAIN THREAT..
PSBLE GUSTS TO 60 MPH. LOCAL TV REPORTER IN PANAMA CITY REPORTED
TREE DAMAGE AND POWER OUTAGES ACROSS SECTIONS OF NRN BAY COUNTY.

LOOKING OVERNIGHT...EXPECT STRONG/SEVERE TSTMS ACROSS NRN THIRD CWFA
TO MOVE ENE AND INTO PROGRESSIVELY MORE STABLE AIR AND WITH LOSS OF
DIABATIC HTG SHUD WKN. FURTHER SOUTH...STILL SOME BACKBUILDING OF
SQUALL LINE EVIDENT IN ZONE OF MAX THETA-E AND LIFT AND GULF INFLW
OF JUICY AIR SO SEVERE TSTMS MAY CONT INTO OVERNIGHT HOURS. FIRST
LINE SHOWS LTL EWD MOVEMENT WITH MOST CELLS MOVING NEWD SO IT MAY BE
AWILE B4 REST OF FLA EXPERIENCES SIMILIAR ACTIVITY. TLH LCL VAD IS
SCARY WITH EXCELLENT SHEAR AND LL JET AND CAPES VERY HI LCLLY AND
UPSTREAM (THE LATTER WHICH SHUD TRANSLATE EWD ACROSS MLNY FLA/SRN
GA) IMPLYING THAT WIND DAMAMGE WILL CONT GREATEST CONCERN.

ALSO KEEPING AN EYE ON NEXT LINE ACROSS MS/LA. WITH JET DIVING
DOWN...CUD PUT LCL AREA IN FAVORABLE QUAD BY SUNRISE AND NEEDS TO BE
MONITORED. LATEST RDR PIX SHOW IT FIRING UP AND CAUSING CONCERN.

INHERITED CWF LUKS GUD...THANKS TBW FOR COORDINATION.

.TLH...
AL...NONE.
GA...TORNADO WATCH UNTIL 1 AM EST.
FL...TORNADO WATCH UNTIL 1 AM EST (12 AM CST) FOR ALL THE PANHANDLE
     AND BIG BEND
     SMALL CRAFT ADVISORY GMZ750-770-755-775.

BLOCK

In the hours before

Special weather statement, Feb 13, 6:50 PM EST, 3 hours 28 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-141000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 PM EST SUN FEB 13 2000

...A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM  CST) FOR ALL
THE GEORGIA AND FLORIDA COUNTIES...

A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE
FLORIDA BIG BEND AND PANHANDLE AND FOR ALL OF SOUTHWEST AND SOUTH
CENTRAL GEORGIA. DURING THE EARLY EVENING...A STRONG PRE-FRONTAL
SQUALL LINE FROM COLUMBUS GEORGIA SOUTH THROUGH DOTHAN ALABAMA
...FORT WALTON BEACH FLORIDA AND INTO THE ADJACENT GULF OF MEXICO
WAS MOVING RAPIDLY EASTWARD. DOPPLER RADAR INDICATED THAT SOME OF
THE ASSOCIATED STRONG THUNDERSTORMS HAVE THE POTENTIAL TO BE SEVERE
WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS SQUALL
WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH HIGHER
GUSTS.

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE
WEATHER...ESPECIALLY UNTIL 1 AM EST AND REPORT ANY SEVERE WEATHER
AND OR HEAVY RAIN EVENTS TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR
VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE
WEB AT HTTP://WWW.NWS.FSU.EDU/

BLOCK
Special weather statement, Feb 13, 6:59 PM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EST SUN FEB 13 2000

MODELS IN PRETTY GOOD AGREEMENT AND INITIALIZE FAIRLY WITH MODELS
SHOWING SHORTWAVE PROGGED TO LIFT ACROSS THE SOUTHEASTERN STATES
THROUGH MONDAY. AS SHORTWAVE MOVES TOWARDS THE REGION UPPER FLOW
BEGINS TO FLATTEN BY AROUND 18Z OR SO ON MONDAY.

AT THE SURFACE MODELS AGREE IN PUSHING FRONTAL BOUNDARY INTO WESTERN
SECTIONS OF THE FORECAST AREA AROUND MIDDAY ON MONDAY AND THRU THE
REGION MONDAY EVENING. EXPECT SCATTERED CONVECTION TO DEVELOP AHEAD
OF THE FRONT WITH MODELS SHOWING VERY MOIST AIRMASS IN THE LOW
LEVELS. AS INDICATED IN SPC DAY1 OUTLOOK...SLGT CHANCE OF SVR STORMS
POSSIBLE ACROSS MAINLY NORTHERN PORTIONS OF MY FORECAST AREA...SINCE
MODELS ARE INDICATING A STRONG LOW LEVEL (850MB) JET OF AROUND 50
KTS MOVING ACROSS THE AREA. INSTABILITY ALSO DECENT WITH LI'S
RANGING FROM -2 TO -6 AT AROUND 06Z TONIGHT...BUT THEN NOT QUITE AS
UNSTABLE FROM 12-18Z AS LI'S RANGE FROM -2 TO -4. LIMITING FACTORS
WILL BE STORMS MOVING THROUGH MAINLY DURING THE OVERNIGHT AND
MORNING HOURS...AND MEAN RH FIELDS RATHER DRY WITH 70 PERCENT RH
LINE MAINLY OVER EXTREME NORTHERN PORTIONS OF FORECAST AREA. IN
ADDITION FAVORABLE QUADRANTS OF UPPER LEVEL JETS SHOULD BE OVER SRN
ALABAMA BY LATE TONIGHT...BUT AS SYSTEM MAKES PROGRESS ON MONDAY...
RIGHT FRONT QUADRANT WILL BE OVER THE FORECAST AREA ON MONDAY WHICH
SHOULD LIMIT CONVECTION. EXPECT SCATTERED SHOWERS AND STORMS TO BEGIN
SHORTLY AFTER MIDNIGHT AND CONTINUE TO PUSH THRU THE AREA...AND BY
18Z OR SO REMAINING STORMS SHOULD BE OVER EXTREME EASTERN SECTIONS
OF THE FORECAST AREA AND POSSIBLY LINGER TIL EARLY EVENING.

AS FOR POPS...ETA/NGM BOTH RATHER SIMILAR WITH QPF FIELDS SHOWING
HEAVIEST AND MORE WIDESPREAD RAIN TOWARD THE NORTH WITH PRECIP ALONG
THE FRONT FARTHER SOUTH DECREASING. ALSO FOUS QPF GUIDANCE VERY
CLOSE WITH THESE TWO MODELS...BOTH GENERALLY UNDER A QUARTER INCH.
12Z FWC POP GUIDANCE IS STILL VERY SIMILAR TO POPS THAT WERE
INCLUDED IN ZONES FROM MID SHIFT...AROUND 30-40 PERCENT...BUT
GUIDANCE FOR SOME PLACES STILL SEEMS TOO LOW (20-30 PERCENT). WILL
GENERALLY GO WITH 40ISH POPS FOR BIG BEND AND S CENTRAL GA ZONES FOR
TONIGHT AND MONDAY...BUT MAY BUMP UP POPS TO 50-60 PERCENT OR SO FOR
SE AL...FL PANHANDLE AND NORTHERN GA ZONES...WHERE BEST OMEGA...
MOISTURE AND INSTABILITY WILL OCCUR.

WINDS OVER COASTAL WATERS HAVE YET TO INCREASE...BUT MODELS SHOW
THIS OCCURRING OVERNIGHT AS FRONT APPROACHES THE REGION. THEREFORE
WILL HAVE SCA GOING FOR ALL OF THE COASTAL WATERS TONIGHT AND EARLY
MONDAY...BUT THEN WINDS WILL QUICKLY SHIFT TO THE NW AND EVENTUALLY
NORTH MONDAY NIGHT AND DECREASE.

PRELIMINARY NUMBERS...

TLH  061/075/044/074  45-0
PFN  064/072/049/070  5500
DHN  059/071/045/072  6500
ABY  059/072/043/071  5510
VLD  061/076/046/073  4420

.TLH...

AL...NONE.
GA...NONE.
FL...SMALL CRAFT ADVISORY GMZ750-770-755-775.

MOLLERE
WWUS82 KTAE 132350
SPSTLH
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-141000-

HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR ISSUANCE TIME
NATIONAL WEATHER SERVICE TALLAHASSEE FL
650 PM EST SUN FEB 13 2000

...A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM  CST) FOR ALL
THE GEORGIA AND FLORIDA COUNTIES...

A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE
FLORIDA BIG BEND AND PANHANDLE AND FOR ALL OF SOUTHWEST AND SOUTH
CENTRAL GEORGIA. DURING THE EARLY EVENING...A STRONG PRE-FRONTAL
SQUALL LINE FROM COLUMBUS GEORGIA SOUTH THROUGH DOTHAN ALABAMA
...FORT WALTON BEACH FLORIDA AND INTO THE ADJACENT GULF OF MEXICO
WAS MOVING RAPIDLY EASTWARD. DOPPLER RADAR INDICATED THAT SOME OF
THE ASSOCIATED STRONG THUNDERSTORMS HAVE THE POTENTIAL TO BE SEVERE
WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS SQUALL
WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH HIGHER
GUSTS.

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE
WEATHER...ESPECIALLY UNTIL 1 AM EST AND REPORT ANY SEVERE WEATHER
AND OR HEAVY RA*IN EVENTS TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR
VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE
WEB AT HTTP://WWW.NWS.FSU.EDU/

BLOCK
Special weather statement, Feb 13, 7:50 PM EST, 2 hours 28 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-141000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 PM EST SUN FEB 13 2000

...A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM  CST) FOR ALL
THE GEORGIA AND FLORIDA COUNTIES...

A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE
FLORIDA BIG BEND AND PANHANDLE AND FOR ALL OF SOUTHWEST AND SOUTH
CENTRAL GEORGIA. DURING THE EARLY EVENING...A STRONG PRE-FRONTAL
SQUALL LINE FROM COLUMBUS GEORGIA SOUTH THROUGH DOTHAN ALABAMA
...FORT WALTON BEACH FLORIDA AND INTO THE ADJACENT GULF OF MEXICO
WAS MOVING RAPIDLY EASTWARD. DOPPLER RADAR INDICATED THAT SOME OF
THE ASSOCIATED STRONG THUNDERSTORMS HAVE THE POTENTIAL TO BE SEVERE
WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS SQUALL
WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH HIGHER
GUSTS.

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE
WEATHER...ESPECIALLY UNTIL 1 AM EST AND REPORT ANY SEVERE WEATHER
AND OR HEAVY RAIN EVENTS TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR
VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE
WEB AT HTTP://WWW.NWS.FSU.EDU/

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 9:16 PM ESTSevere Thunderstorm WarningTAEIrwin44 min
Feb 13, 9:31 PM ESTSevere Thunderstorm WarningTAEDecatur59 min
Feb 13, 10:18 PM ESTTornado WarningTAESeminole27 min
Feb 13, 10:44 PM ESTTornado WarningTAEDecatur, Seminole46 min
Feb 13, 11:18 PM ESTTornado WarningTAEBaker, Miller42 min
Feb 13, 11:18 PM ESTTornado WarningTAEMitchell42 min
Feb 13, 11:55 PM ESTSevere Thunderstorm WarningTAEDecatur, Seminole65 min
Feb 14, 12:01 AM ESTTornado WarningTAEColquitt, Mitchell, Worth44 min
Feb 14, 12:04 AM ESTTornado WarningTAEBaker, Decatur, Miller41 min
Feb 14, 12:29 AM ESTTornado WarningTAEDecatur, Grady46 min
Feb 14, 12:33 AM ESTSevere Thunderstorm WarningTAEClay, Quitman, Randolph42 min
Feb 14, 12:39 AM ESTTornado WarningTAEMitchell51 min
Feb 14, 12:59 AM ESTTornado WarningTAEColquitt, Thomas46 min
Feb 14, 12:59 AM ESTTornado WarningTAEGrady46 min
Feb 14, 1:14 AM ESTSevere Thunderstorm WarningTAERandolph, Terrell31 min
Feb 14, 1:32 AM ESTTornado WarningTAEColquitt, Cook, Tift43 min
Feb 14, 1:32 AM ESTTornado WarningTAEWorth43 min
Feb 14, 2:04 AM ESTTornado WarningTAEColquitt26 min
Feb 14, 2:16 AM ESTSevere Thunderstorm WarningTAEBerrien44 min
Feb 14, 2:20 AM ESTTornado WarningTAECook25 min
Feb 14, 3:03 AM ESTSevere Thunderstorm WarningTAEThomas42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.